MAUDE Adverse Event Report: COOK INC. TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

COOK INC. TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number G08261
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - phone number: (b)(6).G4- pma/510(k) #: preamendment.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a tornado platinum embolization coil was difficult to advance and the coil migrated into a non-target artery.The patient was undergoing a coronary artery fistula embolization.During insertion and advancement of the coil through the microcatheter, excessive resistance was noted.The coil became stuck in the microcatheter and could not be advanced due to obstruction.While the coil was still inside the microcatheter, the connection between the push rod and the coil fractured.Before reaching the target vessel, unexpected premature deployment/extrusion of the coil from the distal tip of the catheter occurred during release manipulation and the coil migrated into the non-target patient artery.The coil became entangled with the vessel wall and was carried away by blood flow.The push rod was then withdrawn.The coil lost its embolic effect.A new device was opened to complete the procedure successfully.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.

Brand Name
TORNADO PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24766017
Report Number1820334-2026-00357
Device Sequence Number9299417
Product Code KRD
UDI-Device Identifier00827002082618
UDI-Public(01)00827002082618(17)301001(10)16806235
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG08261
Device Catalogue NumberMWCE-18S-3/2-TORNADO
Device Lot Number16806235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 0.18 MICROCATHETER
Patient Age56 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceAsian